MAUDE Adverse Event Report: CAREFUSION, INC SAFE-T-CENTESIS PLUS 8FR CATHETER; THORACENTESIS TRAY

CAREFUSION, INC SAFE-T-CENTESIS PLUS 8FR CATHETER; THORACENTESIS TRAY
Model Number PIG1280TSP
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported needle has detached.Verbatim: needle portion has detached.The numbing bd safety glide needles in this kit are extremely flimsy and have broken off into patients upon insertion on three different occasions.(they were easily pulled out and no patient harm done) both the 25g x 1¿ and the 22g x 1.5¿ are having the same issue and are very dangerous.Providers are requesting different kits.Staff have noticed laxity of the 25 gauge needle in the safe-t-centesis kits, to the point where the needle portion has detached from the rest of the apparatus.While there has not been patient harm, this is a safety concern as a needle might detach and be lost inside of a patient (these kits are typically used for paracentesis and thoracentesis).This issue has been noted when using these kits multiple times over the past week.
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pr 4528555 follow-up emdr for device evaluation: four photos sample were provided to our quality team for investigation.Through visual inspection, it appears as if the needle has detached near the hub portion of the needle, opposite the end near the needle bevel.The amount of force used to detach the needle or bend the needle is unknown.Therefore, the reported failure mode broken needle was confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001443200 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacturer here.

Brand Name
SAFE-T-CENTESIS PLUS 8FR CATHETER
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 north fairway drive
vernon hills, IL 60061
8015652341
MDR Report Key13671711
Report Number1625685-2022-00035
Device Sequence Number14778131
Product Code PXI
UDI-Device Identifier10885403108426
UDI-Public(01)10885403108426
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberPIG1280TSP
Device Catalogue NumberPIG1280TSP
Device Lot Number0001443200
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown